Discussions By Condition: Diabetes

no sure if it is diabetes

Posted In: Diabetes 2 Replies
  • Posted By: Anonymous
  • January 20, 2007
  • 05:19 PM

my bf has been very sick for about three months now, he had horrible stomach pains which he was told were ulcers, they put him on medication but it made it worse..so he stopped taking it..and the pain just went away..then about 2 weeks ago he started getting VERY very dizzy..to the point he was falling over and passing out, when we went home for christmas everyone was saying how he had lost so much weight (he has, but i didnt really notice) i took him to the emergancy room the other day and they measured his blood sugar at 2.5 (we were told 3.5 is the lowest it should be) so they injected him with something (im guessing insulin because his blood sugar was 6 after) and put him on an iv and medication and sent him home. this morning he almost passed out again, and he was talking to his mom and she told him both his grandparents and his uncle have diabetes...he is going back to the ER tomorrow morning, because he cant walk and his vision is getting blurred. no i know nothing about diabetes, and i know nothing about the treatment. but i was wondering...should he ask to be tested for it..do the symptoms sound right?

Reply Flag this Discussion

2 Replies:

  • Hi chick, I'm Lucinda from the UK. If his blood sugar was low he would have been injected with some form of glucose. Insulin only brings bs down. If he is feeling ill, weak, shakey, if his vision suddenly goes and he speaks as if he has had abit of alcohol (garbage in other words) he may need a sugar fix. I find the quickest way to get sugar in is by having water and sugar mix, honey and water or orange juice. Word of warning! Do not attempt to give him this unless you know he is able to swallow properly as he could choke! Get him checked at the docs before doing this as a sugar fix could make matters worse. Take care, I hope you soon get your answer XXXXX
    Anonymous 42789 Replies
    • January 29, 2007
    • 01:11 AM
    • 0
    Flag this Response
  • Hi chick, I'm Lucinda from the UK. If his blood sugar was low he would have been injected with some form of glucose. Insulin only brings bs down. If he is feeling ill, weak, shakey, if his vision suddenly goes and he speaks as if he has had abit of alcohol (garbage in other words) he may need a sugar fix. I find the quickest way to get sugar in is by having water and sugar mix, honey and water or orange juice. Word of warning! Do not attempt to give him this unless you know he is able to swallow properly as he could choke! Get him checked at the docs before doing this as a sugar fix could make matters worse. Take care, I hope you soon get your answer XXXXXLast thing. If you want to know about diabetes check out the Diabetes UK web site. Its great and will answer most of your questions X
    Anonymous 42789 Replies
    • January 29, 2007
    • 01:14 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.